Alert archive / North Carolina / Flash Flood Warnings in 2010
Flash Flood Warning 2, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jan 24, 2010, 11:37 PM EST for Guilford County, Randolph County, North Carolina. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 24, 2010, 11:37 PM EST (04:37 UTC)
- Expired
- Jan 25, 2010, 5:30 AM EST
- In force
- 6 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Guilford County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 117 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 25, 12:47 AM EST | HEAVY RAIN 0 | 5 N Greensboro, NC | 0.95 OF AN INCH IN 35 MINUTES. 1.70 INCHES STORM TOTAL THUS FAR. |
| Jan 25, 12:47 AM EST | HEAVY RAIN 1.7 | 5 N Greensboro, NC | 0.95 OF A INCH OCCURRED IN 35 MINUTES BETWEEN 1205 AM AND 1240 AM. MINOR FLOODING OBSERVERED. |
| Jan 25, 1:05 AM EST | FLASH FLOOD | Greensboro, NC | FLASH FLOODING ON HWY 150 AND BROAD RIDGE ROAD |
| Jan 25, 2:35 AM EST | FLASH FLOOD | Greensboro, NC | WATER ALMOST UP TO THE I-40/BUSINESS 85 BRIDGE AT PATTON AVE. ALSO FLOODING OCCURRING AT HINES CHAPEL AND MCKNIGHT MILL RD. |
| Jan 25, 4:40 AM EST | FLASH FLOOD | 8 W Asheboro, NC | FLOODING ON GALLIMORE DAIRY ROAD...ROAD CLOSED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 88 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 402 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
282 WGUS52 KRAH 250437 FFWRAH NCC081-151-251030- /O.NEW.KRAH.FF.W.0002.100125T0437Z-100125T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1137 PM EST SUN JAN 24 2010 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA GUILFORD COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 530 AM EST * AT 1134 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL BANDS OF VERY HEAVY RAIN TRAINING NORTHWARD THROUGH THE REGION. THE GROUND IS ALREADY SATURATED FROM RECENT RAINS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL OCCUR THROUGH 200 AM. * LOCATIONS THREATENED WITH FLOODING INCLUDE SEAGROVE...RANDLEMAN... MCLEANSVILLE...HIGH POINT...GREENSBORO AND ASHEBORO. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3624 7953 3551 7955 3551 8006 3625 8003 $$ BADGETT
3 follow-up statements
079 WGUS72 KRAH 250530 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1230 AM EST MON JAN 25 2010 NCC081-151-251030- /O.CON.KRAH.FF.W.0002.000000T0000Z-100125T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH NC-GUILFORD NC- 1230 AM EST MON JAN 25 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM EST FOR GUILFORD AND RANDOLPH COUNTIES... LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASHEBORO...MCLEANSVILLE...HIGH POINT AND GREENSBORO. AT 1218 AM EST...A WEATHER SPOTTER IN NORTH GREENSBORO REPORTED A LOCAL RAINFALL RATE OF ONE QUARTER OF AN INCH OF RAIN DURING A 10 MINUTE PERIOD. WEATHER RADAR ESTIMATES THAT OVER AN INCH OF RAIN HAS FALLEN DURING THE PAST 2 HOURS IN THE WARNED AREA AND LOCAL CREEKS ARE RISING QUICKLY. HEAVY RAIN WILL CONTINUE THROUGH 200 AM...AND ANOTHER 1 TO 2 INCHES ARE POSSIBLE. THIS RAIN WILL CAUSE NORTH BUFFALO CREEK TO THREATEN NUMEROUS APARTMENTS IN THE ASHLEY CREEK AREA. LOCATIONS FROM MERRITT DRIVE TO HOLDEN ROAD...PINECROFT ROAD AND HIGHWAY 29 COULD ALSO EXPERIENCE FLOODING. FURTHER DOWNSTREAM WATER WILL RISE IN AND AROUND LATHAM PARK THREATENING SEVERAL HOMES ALONG LATHAM ROAD. ROADS ALONG THE CREEK FROM WESTOVER TERRACE TO ELM STREET COULD ALSO BECOME THREATENED BY FLOOD WATERS. HEAVY RAINFALL OVER SOUTH GREENSBORO WILL CAUSE WATER TO RISE RAPIDLY ALONG BOTH SOUTH BUFFALO CREEK AND RYAN CREEK. FLOODING OF AREAS IMMEDIATELY ADJACENT TO THE CREEK CAN BE EXPECTED. PARKING LOTS OF SEVERAL BUSINESSES ALONG THE CREEK COULD FLOOD. HORSEPEN CREEK JUST NORTHWEST OF GREENSBORO WILL RISE RAPIDLY THREATENING OLD BATTLEGROUND ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST MONDAY MORNING FOR CENTRAL NORTH CAROLINA. && LAT...LON 3624 7953 3551 7955 3551 8006 3625 8003 $$ 13
478 WGUS72 KRAH 250800 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 300 AM EST MON JAN 25 2010 NCC081-151-251030- /O.CON.KRAH.FF.W.0002.000000T0000Z-100125T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH NC-GUILFORD NC- 300 AM EST MON JAN 25 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM EST FOR GUILFORD AND RANDOLPH COUNTIES... LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCLEANSVILLE...HIGH POINT AND GREENSBORO. AT 249 AM EST...FLOODING HAS BEEN REPORTED ON NORTH AND SOUTH BUFFALO CREEKS IN GREENSBORO AT HINES CHAPEL AND MCKNIGHT MILL RD...AND AT HWY 150 AND BROAD RIDGE ROAD. WATER WAS UP TO THE BRIDGE AT THE I40 BRIDGE ON PATTON AVENUE. HEAVIER RAIN HAS MOVED OUT OF THE AREA...BUT MINOR FLOODING WILL CONTINUE ON CREEKS ACROSS THE AREA THROUGH 400 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS SHOULD BE ALERT FOR WATER ON THE ROAD...WHICH IS DIFFICULT TO SEE AT NIGHT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. WHEN ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST MONDAY MORNING FOR CENTRAL NORTH CAROLINA. && LAT...LON 3624 7953 3551 7955 3551 8006 3625 8003 $$ 13
125 WGUS72 KRAH 251034 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 534 AM EST MON JAN 25 2010 NCC081-151-251043- /O.EXP.KRAH.FF.W.0002.000000T0000Z-100125T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH NC-GUILFORD NC- 534 AM EST MON JAN 25 2010 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR GUILFORD AND RANDOLPH COUNTIES... HEAVY RAIN HAS MOVED WELL EAST OF THE AREA THIS MORNING AND THE THREAT OF FLASH FLOODING HAS ENDED. THERE IS SOME MINOR FLOODING WHICH LINGERS ON NORTH AND SOUTH BUFFALO CREEKS IN GREENSBORO... HOWEVER...SO AN URBAN AND SMALL STREAM ADVISORY HAS BEEN ISSUED THROUGH 830 AM THIS MORNING. LAT...LON 3624 7953 3551 7955 3551 8006 3625 8003 $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jan 24, 10:00 PM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Jan 24, 10:00 PM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1000 PM EST SUN JAN 24 2010 .SYNOPSIS... A STRONG COLD FRONT WILL APPROACH THE AREA TONIGHT... AND CROSS THE STATE EARLY MONDAY. HIGH PRESSURE WILL THEN BUILD INTO THE AREA THROUGH MIDWEEK. && .NEAR TERM /UNTIL 9 AM MONDAY MORNING/... AS OF 955 PM ... THE FLASH FLOOD WATCH WILL BE EXTENDED TO COVER ALL OF OUR REGION THROUGH 14Z. A WIND ADVISORY WILL BE ISSUED FOR ALL COUNTIES THROUGH 14Z. THERE IS A CHANCE OF A TORNADO WATCH FOR A GOOD PORTION OF OUR REGION OVERNIGHT. THE MID EVENING SURFACE ANALYSIS INDICATED A MESOLOW OVER UPSTATE SC WITH THE STRONGEST PRESSURE FALLS OVER WEST-CENTRAL NORTH CAROLINA INTO SOUTHERN VA. THE WARM FRONT/OLD WEDGE BOUNDARY HAD PUSHED NORTHWARD THROUGH ALL OF CENTRAL NC... EVEN FORSYTH COUNTY AS OF 700 PM... WHERE THE WINDS HAD SHIFTED TO THE SE WITH GUSTS TO 26KT... AND A 3 HOUR TEMPERATURE RISE OF 20 DEGREES (40 TO 60 DEGREES) OCCURRED. NON-CONVECTIVE WINDS CONTINUE TO INCREASE OUT OF THE SSE AT 15-20KT WITH GUSTS OCCASIONALLY TO 35KT THROUGHOUT OUR REGION. A WIND ADVISORY WILL BE ISSUED DUE TO THE EXPECTED WINDS TO CONTINUE THROUGH THE NIGHT... ENHANCED BY THE 55-60KT H85 JET FROM FL ACROSS NC/VA. SUSTAINED WINDS OF 20-25 MPH WITH GUSTS TO JUST OVER 40 MPH WILL CONTINUE AHEAD OF THE LINE OF CONVECTION. IN ADDITION... ENHANCED WIND GUSTS IN THE HEAVY RAIN LATER WILL LIKELY MIX DOWN. COMMON WIND GUSTS OF 45 MPH ARE LIKELY. WHEN THIS OCCURS WITH SATURATED SOILS... SOME TREES MAY BE BLOWN OVER. THE MAIN WIND THREAT WILL DECREASE LATER TONIGHT... BUT FOR CONTINUITY PURPOSES... WE WILL RUN THE FLASH FLOOD WATCH AND WIND ADVISORY BOTH THROUGH 14Z/MONDAY. RADAR AND SATELLITE INDICATE THERE ARE TWO DISTINCT LINES OF CONVECTION MOVING SLOWLY EAST TOWARD THE WESTERN PIEDMONT AS OF MID EVENING... WITH INDIVIDUAL CELLS TRAINING NNE ALONG THE LINES. THE INITIAL LINE SHOULD BE NEAR THE YADKIN RIVER BY 1000 TO 1100 PM... AND MOVE INTO THE PIEDMONT TRIAD REGION AND SW PIEDMONT THROUGH 100 AM. NUMEROUS FLASH FLOOD WARNINGS ARE CURRENTLY IN EFFECT UPSTREAM WITH THIS LINE. THIS INITIAL LINE WAS PRODUCING RAINFALL RATES OF OVER 1.5 INCHES PER HOUR. AS IT PUSHES INTO OUR REGION... THE THREAT OF FLASH FLOODING WILL INCREASE AS FLASH FLOOD GUIDANCE SUGGESTS 2 INCHES IN 3 HOURS WILL BE CRITICAL. THE INITIAL LINE MAY SIMPLY PRIME THE AREA FOR THE SECOND LINE OF CONVECTION RIDING ON IT'S HEELS. THE FLASH FLOOD WATCH WILL BE EXTENDED EAST TO COVER ALL OF CENTRAL NC. EVEN THOUGH THE FLASH FLOOD GUIDANCE VALUES ARE HIGHER OVER THE SANDHILLS AND COASTAL PLAIN THAN OVER THE PIEDMONT... VERY HEAVY RAINFALL RATES OF 1.5 TO 2 INCHES PER HOUR MAY PRODUCE SOME FLASH FLOODING OVER SOME OF THOSE COUNTIES AS WELL AS THE LINE OF CONVECTION PASSES LATER TONIGHT. IT IS THE SECOND LINE THAT HAS BEEN STRENGTHENING WITH INCREASING LIGHTNING IN THE PAST COUPLE OF HOURS... FROM THE MESOLOW OVER UPSTATE SC... STRETCHING SOUTH THROUGH CENTRAL GA... THAT WILL POSE AN INCREASING RISK OF SEVERE WEATHER OVERNIGHT. AS THE AGEOSTROPHIC FLOW BACKS AHEAD OF THIS LINE INTO CENTRAL NC LATER TONIGHT... DISCRETE CELLS SHOULD BECOME MORE LIKELY... IF THE INSTABILITY INCREASES (DEW POINTS REACH 60-65 IN OUR SE ZONES). THE MAIN THREAT APPEARS TO BE DAMAGING WIND GUSTS BUT AN ISOLATED TORNADO MAY BE POSSIBLE. A TORNADO WATCH MAY BE ISSUED LATER FOR PORTIONS OF CENTRAL AND EASTERN NC IF INSTABILITY INCREASES FROM THE SE IN THE NEXT FEW HOURS. && .SHORT TERM /9 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...AS OF 230 PM SUNDAY... MONDAY... CLEARING BREEZY AND WARM. FOR MONDAY NIGHT: THE PRIMARY PRECIP SHIELD WILL BE HEADING WELL OFF THE COAST BY MONDAY EVENING. THE MID LEVEL TROUGH AXIS IS STILL TO OUR WEST AT THIS TIME HOWEVER... WITH TROUGHING AT THE SURFACE OVER THE WESTERN PIEDMONT RESULTING IN SUBDUED LOW LEVEL COLD AIR ADVECTION. TEMPS FROM THE SURFACE THROUGH 850 MB WILL BE FALLING AT ROUGHLY THE SAME RATE CAUSING LOW LEVEL LAPSE RATES TO REMAIN ELEVATED... AND WITH SUBSIDENCE INCREASING GRADUALLY OVERNIGHT... WE SHOULD MAINTAIN A HEALTHY MIXED LAYER WITH WEST-SOUTHWEST WINDS OCCASIONALLY GUSTING OVER 25 KTS AT LEAST THROUGH THE MIDNIGHT HOUR. EXPECT AN OVERALL DECREASE IN CLOUD COVER BUT FORECAST SOUNDINGS INDICATE ENOUGH MOISTURE TRAPPED BENEATH THE SUBSIDENCE INVERSION ALOFT TO HOLD ONTO A FEW FLAT CUMULUS IN THE EVENING AND EARLY OVERNIGHT. WOULD NOT BE AT ALL SURPRISED TO SEE A PATCHY SHALLOW SHOWER/SPRINKLE OR TWO IN THE EVENING ACROSS THE NORTHERN CWA IF LOW LEVEL CONVERGENCE ENDS UP BEING MORE PRONOUNCED THAN THE MODELS CURRENTLY SHOW. THE WIND AND EVENING CLOUDS SHOULD HELP HOLD TEMPS UP A BIT... AND WILL HAVE LOWS OF 32-40. FOR TUESDAY THROUGH WEDNESDAY NIGHT: EXPECT A FAIRLY QUIET BUT CHILLY PERIOD AS CANADIAN HIGH PRESSURE DROPS FROM THE PLAINS AND ACROSS THE LOWER MISS VALLEY TO THE SOUTHEAST WITH A MEAN MID LEVEL TROUGH PARKED OVER EASTERN NOAM. SURFACE TROUGHING HOLDS OVER THE PIEDMONT TUESDAY WITH 30 KT WESTERLY WINDS NEAR THE TOP OF THE MIXED LAYER AT 850 MB... WHICH WILL LIKELY MEAN ANOTHER DAY OF BREEZY CONDITIONS TUESDAY. A MID LEVEL VORTICITY MAXIMUM IS PROJECTED TO SWING THROUGH THE TROUGH BASE ACROSS THE CAROLINAS LATE TUESDAY. WITH WHAT MOISTURE THERE IS CONFINED BELOW THE SUBSIDENCE INVERSION AROUND 1.5 KM... THIS SHOULD HAVE NO REAL IMPACT OTHER THAN A PERIOD OF BROKEN FLAT CUMULUS IN THE AFTERNOON GIVEN THE NEARLY DRY ADIABATIC LOW LEVEL LAPSE RATE. 850 MB WINDS SHIFT TO NORTHWEST BEHIND THIS WAVE RESULTING IN LOW LEVEL DRYING AS THE SURFACE HIGH CENTER APPROACHES... ALTHOUGH THE FAST WESTERLY MID-UPPER FLOW AND VERTICAL THERMAL PROFILE SUGGEST THAT OROGRAPHICALLY ENHANCED MID AND HIGH CLOUDINESS IS LIKELY WEDNESDAY THROUGH WEDNESDAY NIGHT. LOW LEVEL THICKNESSES ARE JUST UNDER NORMAL TUESDAY INTO WEDNESDAY THEN RECOVER A BIT WEDNESDAY NIGHT AS THE 850 MB WARM FRONT TREKS BACK NORTHWARD. EXPECT HIGHS IN THE MID 40S TO LOWER 50S BOTH DAYS WITH NIGHTTIME LOWS IN THE MID 20S TO AROUND 30. -GIH && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 315 PM SUNDAY... OUR ATTENTION TURNS NEXT TO ANOTHER STRONG STORM SYSTEM COMING OUT OF THE DESERT SOUTHWEST AND THROUGH THE SOUTHEAST LATE IN THE WEEK. THIS SYSTEM ALSO HAS THE POTENTIAL TO BRING US A GOOD SLUG OF PRECIP WHICH... IF THE TRENDS OF THE NEW 12Z GFS AND 12Z ECMWF ARE CORRECT... MAY BE WINTRY IN NATURE OVER A PORTION OF CENTRAL NC. REGARDING THE SYNOPTIC PATTERN... A STRONG POLAR VORTEX TRACKS ACROSS ONTARIO AND SOUTHERN QUEBEC THROUGH FRIDAY BEFORE MOVING NORTH ACROSS NEWFOUNDLAND OVER THE WEEKEND. THIS VORTEX HELPS PULL DOWN SOME VERY COLD SURFACE AIR ACROSS THE DAKOTAS AND MIDWEST THURSDAY INTO FRIDAY... WHICH PUSHES A BACKDOOR FRONT INTO (IF NOT THROUGH) NC LATE THURSDAY NIGHT INTO FRIDAY MORNING. THE SOUTHERN STREAM WAVE WHICH STARTS OVER THE SOUTHWEST STATES THURSDAY SHIFTS EAST WITH A POSITIVE TILT... CULMINATING IN AN EAST COAST TROUGH OVER THE WEEKEND. A SURFACE LOW TRACKS EAST AHEAD OF THE MID LEVEL WAVE FROM TX ACROSS THE GULF COAST STATES AND EASTERN CAROLINAS BEFORE MOVING AWAY FROM THE NC COAST SATURDAY NIGHT INTO SUNDAY MORNING. AS IT APPROACHES... GULF AND ATLANTIC SOURCE FLOW IN THE LOW LEVELS ARE EXPECTED TO LEAD TO OVERRUNNING PRECIP OVER CENTRAL NC FROM FRIDAY INTO SATURDAY MORNING. AS THE COASTAL LOW EXITS... WRAPAROUND MOISTURE MAY KEEP PRECIP CHANCES IN... ESPECIALLY IN THE NORTHERN CWA... THROUGH SATURDAY. WILL RAMP UP POPS TO HIGH CHANCE LATE THURSDAY NIGHT/FRIDAY MORNING... HOLDING THROUGH FRIDAY/FRIDAY NIGHT BEFORE DECREASING WEST TO EAST SATURDAY. MODEL RUNS HAVE VARIED CONSIDERABLY RUN-TO-RUN OVER THE LAST SEVERAL ITERATIONS REGARDING THE LOW AND MID LEVEL THERMAL STRUCTURE. AFTER INDICATIONS OF A MOSTLY SNOW PROFILE ON THE 00Z/24 GFS AND A WARM 00Z/24 ECMWF RUN INDICATING MOSTLY RAIN... THE 06Z/24 GFS HAD TRENDED WARMER INDICATING POSSIBLE MIXED PTYPES. BUT THEN THE 12Z GFS AND 12Z ECMWF ARE BACK TO BEING MUCH COLDER... SUGGESTING POSSIBLE SNOW/SLEET ENDING AS FREEZING DRIZZLE. WITH SUCH POOR CONSISTENCY... HAVE OPTED TO STAY THE COURSE CLOSER TO CLIMATOLOGY WITH JUST A COLD RAIN AND TEMPS HOLDING ABOVE FREEZING. PEOPLE ACROSS THE AREA HOWEVER SHOULD KEEP A CLOSE EYE ON LATER FORECASTS AS WE HEAD TOWARD LATE WEEK. IF THE MODELS' COOLING TREND HOLDS... THE PROBABILITIES OF A NOTABLE WINTER STORM WILL INCREASE. WILL HAVE TEMPS STARTING ABOVE NORMAL THURSDAY... DROPPING TO AND HOLDING BELOW NORMAL FRIDAY INTO SUNDAY. -GIH && .AVIATION /00Z MONDAY THROUGH FRIDAY/... AS OF 700 PM SUNDAY... 24-HR TAF PERIOD: WIDESPREAD MVFR/IFR CONDITIONS ARE EXPECTED IN THE 00-12Z TIME FRAME AS A COLD FRONT MOVES SLOWLY EAST ACROSS THE AREA...BRINGING A LARGE SWATH OF MODERATE TO HEAVY RAIN ACROSS CENTRAL NC. ISOLATED THUNDERSTORMS WILL BE POSSIBLE...PRIMARILY AT RDU/FAY/RWI TAF SITES. ALTHOUGH 50-60 KNOT SOUTHERLY FLOW IS EXPECTED AS LOW DOWN AS 2000 FT AGL...SURFACE WINDS SHOULD BE SOUTHERLY AT 10-20 KT...WITH GUSTS UP TO 30 KT...AND ENOUGH MIXING SHOULD BE PRESENT IN THE LOWER LEVELS TO PREVENT LOW LEVEL WIND SHEAR CRITERIA FROM BEING MET. SURFACE WIND GUSTS OF 35+ KNOTS WILL BE POSSIBLE IN ASSOCIATION WITH ANY CONVECTION DURING THE OVERNIGHT HOURS. EXPECT CONDITIONS TO RAPIDLY IMPROVE TO VFR IN THE 09-15Z TIMEFRAME FROM WEST-EAST AS DRIER AIR FILTERS INTO THE AREA BEHIND THE FRONT. ANTICIPATE BREEZY WEST/WSW SURFACE WINDS BEHIND THE FRONT MONDAY AFTERNOON...WITH SUSTAINED WINDS OF 15-20 KNOTS AND GUSTS UP TO 30 KNOTS. MONDAY NIGHT THROUGH FRIDAY: EXPECT VFR CONDITIONS MON AFT/EVE THROUGH THU AS HIGH PRESSURE BUILDS INTO THE CAROLINAS FROM THE WEST. ADVERSE AVIATION CONDITIONS WILL BE POSSIBLE ONCE AGAIN THU NIGHT THROUGH FRI NIGHT IN ASSOC/W WITH THE NEXT STORM SYSTEM EXPECTED TO AFFECT THE AREA. -VINCENT && .HYDROLOGY... THE EXPECTED WIDESPREAD 1.5 TO 2.5 INCHES OF RAINFALL IN 6 TO 9 HOURS WILL CREATE A THREAT OF RIVER FLOODING... AND URBAN AND SMALL STREAM FLASH FLOODING. THIS INCLUDES THE ROCKY RIVER... THE YADKIN RIVER... THE HAW RIVER... AND THE NEUSE RIVER. URBAN CREEKS THAT MAY FLOOD INCLUDE THE BUFFALO CREEK REGION OF GREENSBORO... CRABTREE CREEK IN RALEIGH... AND CROSS CREEK IN FAYETTEVILLE. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 AM EST MONDAY FOR NCZ007>011-021>028- 038>043-073>078-083>086-088-089. WIND ADVISORY UNTIL 9 AM EST MONDAY FOR NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...BADGETT NEAR TERM...BADGETT/VINCENT SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...VINCENT HYDROLOGY...BLS/RE/RLH
Hazardous weather outlook, Jan 24, 11:37 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1137 PM EST SUN JAN 24 2010 NCZ007>010-021>026-038>042-073>077-083>086-088-089-260445- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 1137 PM EST SUN JAN 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EST MONDAY... ...TORNADO WATCH 12 IN EFFECT UNTIL 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH 9 AM MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...9 AM MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ011-027-028-043-078-260445- HALIFAX-NASH-EDGECOMBE-WILSON-WAYNE- 1137 PM EST SUN JAN 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH 9 AM MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...9 AM MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, Jan 24, 9:15 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 915 PM EST SUN JAN 24 2010 NCZ021-022-038-039-250330- DAVIDSON-FORSYTH-GUILFORD-RANDOLPH- 915 PM EST SUN JAN 24 2010 ...HEAVY RAIN WILL MOVE ACROSS FORSYTH...GUILFORD...DAVIDSON AND RANDOLPH COUNTIES THROUGH 1030 PM EST... AT 906 PM EST...DOPPLER RADAR INDICATED SHOWERS WITH VERY HEAVY RAIN MOVING NORTHEAST THROUGH THE WESTERN PIEDMONT OF NORTH CAROLINA. THE HEAVY RAIN HAD JUST BEGUN TO REACH THE TRIAD AREA AROUND 900PM...AND WITH WIDESPREAD RAIN TO THE SOUTH AND WEST....PERIODS OF HEAVY RAIN CAN BE EXPECTED FOR THE NEXT FEW HOURS. SOME LOCATIONS WHICH WILL EXPERIENCE HEAVY RAIN INCLUDE...HIGH POINT...JAMESTOWN...GREENSBORO...LAKE TOWNSEND...AND...SUMMERFIELD... MONTICELLO. THESE SHOWERS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. SMITH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 9:35 PM EST | Wind Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 10 hr |
| Jan 24, 11:06 PM EST | Flash Flood Warning | RAH | Davidson, Forsyth | 4 hr |
| Jan 25, 12:41 AM EST | Flash Flood Warning | RAH | Montgomery, Stanly | 2 hr |
| Jan 25, 1:17 AM EST | Severe Thunderstorm Warning | RAH | Stanly | 43 min |
| Jan 25, 1:28 AM EST | Flash Flood Warning | RAH | Anson, Moore, Richmond | 3 hr |
| Jan 25, 1:48 AM EST | Flash Flood Warning | RAH | Alamance, Chatham, Lee | 4 hr |
| Jan 25, 1:53 AM EST | Flash Flood Warning | RAH | Durham, Orange, Person, Wake | 4 hr |
| Jan 25, 2:11 AM EST | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 49 min |
| Jan 25, 2:30 AM EST | Flash Flood Warning | RAH | Granville, Vance | 3 hr |
| Jan 25, 3:32 AM EST | Areal Flood Advisory | RAH | Cumberland, Harnett, Hoke, Johnston, Sampson, Wayne | 4 hr |
| Jan 25, 3:45 AM EST | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 45 min |
| Jan 25, 4:05 AM EST | Areal Flood Advisory | RAH | Edgecombe, Franklin, Halifax, Nash, Warren, Wilson | 3 hr |
| Jan 25, 4:49 AM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wayne, Wilson | 56 min |
| Jan 25, 5:04 AM EST | River Flood Warning | RAH | Davidson | 48 hr |
| Jan 25, 5:32 AM EST | Areal Flood Advisory | RAH | Guilford, Randolph | 3 hr |
| Jan 25, 6:33 AM EST | River Flood Warning | RAH | Anson, Stanly | 22 hr |
| Jan 25, 8:35 AM EST | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Jan 25, 11:16 AM EST | River Flood Warning | RAH | Chatham | 19 hr |
Nearby
Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.